MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LITHOVUE ELITE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION LITHOVUE ELITE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0067940000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: impact code f1001: is being used to capture the reportable issue of aborted/cancelled procedure.
 
Event or Problem Description
It was reported that during a ureteroscopy procedure the lithovue elite flexscope was locked in a deflected state inside the kidney and the procedure was cancelled due to this event.
 
Additional Manufacturer Narrative
Block h6: impact code f1001: is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results the returned lithovue flexscope was received for analysis.Visual inspection and x-ray imaging of the device showed broken shaft.All components inside of the shaft were damaged (working channel, camera wire, ps wire, articulation cables).During x-ray analysis of the handle, wire slip in the cam was observed.Image testing was performed on the device, no image was observed upon plugin.Functional testing found loss of articulation.Leakage testing found that the working channel leaks.Reported issue was confirmed.Functional testing of the scope indicated loss of articulation.X-ray imaging of the articulation mechanism confirmed a wire slip at the cam in the handle.Additionally, as reported, the shaft of the scope was cut after the scope was removed from the patient in an attempt to straighten the distal tip.The additional observed failures, broken shaft, damaged camera and ps wires, loss of image and ps capabilities, and working channel damage/leak are attributed to shaft break post procedure.Therefore, the most probable root cause for the problem reported and problems found during the investigation is manufacturing deficiency.A review of the device history record (dhr) confirmed that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.A risk review was completed and confirmed that the event of 'articulation failure/loss of control/loose' including impact code of 'absence of treatment' are defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A labeling review was performed on the device instructions for use (ifu).The ifu cited: "in the event of a loss of articulation control, stop - do not advance the ureteroscope, do not insert, advance or actuate procedural devices in the working channel.".
 
Event or Problem Description
It was reported that during procedure the lithovue elite flexscope was locked in a deflected state inside the kidney and the procedure was cancelled due to this event.

Brand Name
LITHOVUE ELITE
Common Device Name
URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21111895
Report Number2124215-2024-82904
Device Sequence Number15643390
Product Code FGB
UDI-Device Identifier08714729997337
UDI-Public08714729997337
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221515
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model NumberM0067940000
Device Catalogue NumberM0067940000
Device Lot Number0034869863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown